MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PULSERIDER Y, 4MM, 10MM ARCH; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL PULSERIDER Y, 4MM, 10MM ARCH; INTRACRANIAL NEUROVASCULAR STENT
Model Number 313-D
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that the female patient underwent stent-assisted coil embolization of an unruptured basilar tip aneurysm.The patient experienced puncture site hemorrhage during the procedure.An approach was made from the right brachial artery (ba) with a 6f guiding sheath (brand unspecified).The sheath was advanced toward the right vertebral artery.A guidepost was then advanced to the basilar artery.A prowler select plus microcatheter (unknown product code / lot number) was delivered to the aneurysm neck.A pulserider 10y, 3.5 ¿ 4.5mm aneurysm neck reconstruction device (anrd) (313d / w3662-07) was deployed in a good position at the neck of the aneurysm after its direction was adjusted several times.Coil embolization was then initiated.Multiple attempts were made to position two galaxy g3 coils (gly120412 / 30526869 & gly120308 / 30546473); however, the coils were not able to be winded as intended.Therefore, the physician selected a 3mm x 8cm target 360 soft coil (stryker) for use, but this coil was also not able to be winded.The physician tried to remove the coil, but it became entangled with the pulserider anrd.The delivery wire was pushed several times, and the microcatheter position was adjusted, but the issue did not resolve.Therefore, the devices were removed as a unit.The strategy of the procedure was changed to stent-assisted coil embolization due to this issue, but the physician noted bleeding from the puncture site.The patient¿s blood pressure decreased, so the procedure was aborted.The patient exhibited symptoms of hemorrhagic shock due to blood leaking from the puncture site.Vasopressors were administered while hemostasis was performed.The patient was then given a blood transfusion.The patient recovered from the bleed and remains hospitalized.It was reported that there is no causal relationship between the complaint devices and the puncture site hemorrhage.Potential root causes include the method of puncture and the use of the guiding sheath.The devices were reportedly used as per the instructions for use (ifu).The devices are not available for evaluation.On 19-nov-2021, additional information was received that further clarified the event.The information indicated that the pulserider was deployed at the target position, then the physician attempted to implant the two galaxy g3 coils.However, the coils did not form their intended shapes inside the aneurysm so they were removed.The physician attempted to deploy the 3mm x 8cm target 360 soft coil, but this coil also did not work so during the attempt to remove it from the aneurysm, it became entangled with the pulserider device and as a result, both devices were removed from the patient together.It was then that the physician noticed that there was hemorrhage at the puncture site.On 23-nov-2021, additional information was received.The information indicated that the 6f guiding sheath was a 6f fubuki long sheath (asahi intecc).The aneurysm was a ¿bowl type¿ with a 4mm height and a width of approximately 7mm-10mm.The vessel was highly tortuous.The information confirmed that the access site was the right brachial artery (right ba).There were no positioning difficulty associated with the two g3 coils, however there were coil herniations associated with the two coils.There is no planned treatment for the aneurysm at this time.On 01-dec-2021, additional information was received that is similar and confirming the information received on 23-nov-2021.The information confirmed that there was no difficulty positioning the coils in the target site but that there were coil herniations; there was no difficulty getting the coils to conform to the aneurysm wall and that the vessel was highly tortuous.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).Information regarding patient identifier, date of birth, age, weight, race, and ethnicity were not provided.Initial reporter phone: (b)(6).The initial reporter email address was not available / reported.The healthcare professional reported that the female patient underwent stent-assisted coil embolization of an unruptured basilar tip aneurysm.The patient experienced puncture site hemorrhage during the procedure.An approach was made from the right brachial artery (ba) with a 6f guiding sheath (brand unspecified).The sheath was advanced toward the right vertebral artery.A guidepost was then advanced to the basilar artery.A prowler select plus microcatheter (unknown product code / lot number) was delivered to the aneurysm neck.A pulserider 10y, 3.5 ¿ 4.5mm aneurysm neck reconstruction device (anrd) (313d / w3662-07) was deployed in a good position at the neck of the aneurysm after its direction was adjusted several times.Coil embolization was then initiated.Multiple attempts were made to position two galaxy g3 coils (gly120412 / 30526869 & gly120308 / 30546473); however, the coils were not able to be winded as intended.Therefore, the physician selected a 3mm x 8cm target 360 soft coil (stryker) for use, but this coil was also not able to be winded.The physician tried to remove the coil, but it became entangled with the pulserider anrd.The delivery wire was pushed several times, and the microcatheter position was adjusted, but the issue did not resolve.Therefore, the devices were removed as a unit.The strategy of the procedure was changed to stent-assisted coil embolization due to this issue, but the physician noted bleeding from the puncture site.The patient¿s blood pressure decreased, so the procedure was aborted.The patient exhibited symptoms of hemorrhagic shock due to blood leaking from the puncture site.Vasopressors were administered while hemostasis was performed.The patient was then given a blood transfusion.The patient recovered from the bleed and remains hospitalized.It was reported that there is no causal relationship between the complaint devices and the puncture site hemorrhage.Potential root causes include the method of puncture and the use of the guiding sheath.The devices were reportedly used as per the instructions for use (ifu).The devices are not available for evaluation.On 19 nov 2021, additional information was received that further clarified the event.The information indicated that the pulserider was deployed at the target position, then the physician attempted to implant the two galaxy g3 coils.However, the coils did not form their intended shapes inside the aneurysm so they were removed.The physician attempted to deploy the 3mm x 8cm target 360 soft coil, but this coil also did not work so during the attempt to remove it from the aneurysm, it became entangled with the pulserider device and as a result, both devices were removed from the patient together.It was then that the physician noticed that there was hemorrhage at the puncture site.On 23-nov-2021, additional information was received.The information indicated that the 6f guiding sheath was a 6f fubuki long sheath (asahi intecc).The aneurysm was a ¿bowl type¿ with a 4mm height and a width of approximately 7mm-10mm.The vessel was highly tortuous.The information confirmed that the access site was the right brachial artery (right ba).There were no positioning difficulty associated with the two g3 coils, however there were coil herniations associated with the two coils.There is no planned treatment for the aneurysm at this time.On 01-dec-2021, additional information was received that is similar and confirming the information received on 23-nov-2021.The information confirmed that there was no difficulty positioning the coils in the target site but that there were coil herniations; there was no difficulty getting the coils to conform to the aneurysm wall and that the vessel was highly tortuous.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot w3662-07 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Aneurysm neck reconstruction device (anrd) / coil entanglement is a known potential procedural complication associated with the pulserider.With the information provided, it is not possible to determine the root cause of the event.However, there are clinical and procedural factors including aneurysm/vessel characteristics, device interaction, device selection, and operator technique that may have contributed to the reported anrd / coil entanglement.There is no indication of a device design or manufacturing issue.The alleged anrd/coil entanglement is considered an mdr reportable ¿malfunction¿ because it required system removal with loss of cerebral access.Based on the pulserider/coil entanglement, the procedure was to be changed to stent-assisted coiling.This modified procedure, however, was not undertaken secondary to the procedure-related complication of significant access site bleed which was not considered to be related to the complaint devices.There was no report of patient harm related to the use of the cerenovus devices.With the limited information available and without the product available for analysis, the reported customer complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00598, and 3008114965-2021-00599.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PULSERIDER Y, 4MM, 10MM ARCH
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key12930111
Report Number3008114965-2021-00589
Device Sequence Number3900171
Product Code NJE
UDI-Device Identifier00859030005086
UDI-Public00859030005086
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
H160002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number313-D
Device Catalogue Number313D
Device Lot NumberW3662-07
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2021
Initial Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3MM X 8CM TARGET SOFT COIL (STRYKER); 6F FUBUKI LONG SHEATH (ASAHI INTECC); GALAXY G3 3MM X 8CM; GALAXY G3 4MM X 12CM; MICROCATHETER
Patient SexFemale